Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 4, 2015, 8:59 AM MDT for Niobrara County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2015, 8:59 AM MDT (14:59 UTC)
- Expired
- Jun 4, 2015, 12:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 180 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 3.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WGUS55 KCYS 041459
FFWCYS
WYC027-041800-
/O.NEW.KCYS.FF.W.0007.150604T1459Z-150604T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
859 AM MDT THU JUN 4 2015
...FLASH FLOOD EMERGENCY FOR LUSK WYOMING...
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL NOON MDT
* THIS EXTENDS THE FLASH FLOOD EMERGENCY ISSUED EARLIER THIS MORNING
THROUGH NOON TODAY.
* AT 854 AM MDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
THE WARNED AREA. FLASH FLOODING IS OCCURRING ON THE NORTH SIDE OF
LUSK. THE BRIDGE ON HIGHWAY 85 ON THE NORTH SIDE OF LUSK HAS
COLLAPSED THIS MORNING.
THIS IS A FLASH FLOOD EMERGENCY FOR LUSK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUSK AND VAN TASSELL.
FLOOD WATERS ARE MOVING DOWN THE NIOBRARA RIVER THROUGH THE TOWN OF
LUSK AND WILL CONTINUE THROUGH THE MORNING. SEVERAL EVACUATIONS HAVE
OCCURRED IN LUSK ALONG THE NIOBRARA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW IF YOU HAVE NOT DONE SO YET. THIS IS AN
EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4268 10405 4263 10405 4268 10426 4271 10455
4285 10448 4281 10439 4273 10424
$$
TJTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:51 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 4:51 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 451 AM MDT THU JUN 4 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 430 AM MDT THU JUN 4 2015 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS THE WHEN THE CONVECTION WILL FIRE UP NEXT. TODAY-TONIGHT: LATEST RADAR LOOP WAS SHOWING THE BULK OF THE CONVECTION ROLLING THROUGH SOUTHWEST SOUTH DAKOTA WITH ONLY A FEW SHOWERS IN THE NEBRASKA PANHANDLE AND A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS IN NIOBRARA COUNTY. EARLIER TONIGHT CENTRAL AND SOUTHWEST NIOBRARA COUNTY RECEIVED A HUGE AMOUNT OF RAINFALL. IN FACT...DUAL POL RADAR ESTIMATES WERE SHOWING RAINFALL AMOUNTS RANGING FROM 4 TO 6 INCHES BETWEEN MANVILLE AND KEELINE WITH MOST OF THAT RAINFALL TAKING PLACE IN ABOUT TWO TO THREE HOURS. THESE INTENSIVE RAINFALL RATES YIELDED TO SEVERAL HIGHWAYS BEING CLOSED DUE TO HIGH WATER. IN ADDITION...THERE IS FLOOD WAVE TAKING PLACE ALONG THE NIOBRARA RIVER THAT JUST REACHED THE OUTSKIRTS OF LUSK DURING THE LAST HOUR OR SO. NOT ONLY HAVE HIGHWAYS BEEN CLOSED...THERE HAS BEEN EVACUATIONS IN THE TOWN OF MANVILLE AND LUSK. THE ONLY GOOD THING ABOUT THIS SITUATION IS THAT THE RAINFALL HAS ENDED ACROSS THIS REGION FOR NOW. ANOTHER CONCERN THIS MORNING IS THE FOG POTENTIAL ACROSS AREAS BETWEEN THE I-80 SUMMIT AND CHEYENNE. THIS AREA OF FOG SHOULD GRADUALLY LIFT BY MID MORNING. ONCE THE CLOUDS EXIT THE AREA...AREAS ALONG AND EAST OF THE LARAMIE RANGE WILL NEED TO GET PREPARED FOR THE NEXT ROUND OF STRONG TO SEVERE STORMS. IN FACT...THE INSTABILITY MAY BE GREATER TODAY THAN YESTERDAY. LAPS DATA IS CURRENTLY IS SHOWING 1500J/KG OF CAPE AT THIS HOUR...BUT ONCE THE SUN COMES OUT WE MAY SEE INSTABILITY VALUES CLIMB TO 2500-4000 J/KG EAST OF THE LARAMIE RANGE WITH HIGHEST VALUES IN THE NEBRASKA PANHANDLE. THE SHEAR VALUES APPEAR TO BE MORE MARGINAL DUE TO WEAKER FLOW ALOFT AROUND 6KM. LATEST WATER VAPOR LOOP IS ALSO SHOWING NOT AS MUCH EVIDENCE OF ANY STRONG WAVES KICKING OUT OF THE SOUTHWEST WHICH MAY LIMIT THE STRENGTH OF THE MID LEVEL FLOW. AS A RESULT...MOST OF THE CONVECTION MAY END UP BEING DIURNALLY/OROGRAPHIC DRIVEN TODAY DUE TO DIFFLUENT FLOW ALOFT. THE CAP MAY ALSO TRY TO HOLD ON SIMILAR TO YESTERDAY WHICH MAY DELAY THE STORMS FROM GETTING GOING UNTIL LATER IN THE DAY. ALTHOUGH...IF ANY STORMS DO GET GOING THEY WILL CERTAINLY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL/DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS WHICH COULD LAST UNTIL SUNSET AS THE STORMS SLOWLY PUSH EAST. FRIDAY-SATURDAY: THE CLOSED UPPER LEVEL LOW IN THE DESERT SOUTHWEST WILL SLOWLY PUSH EAST DURING THE NEXT COUPLE OF DAYS. AS THIS OCCURS...WE SHOULD SEE THE MID LEVEL WINDS INCREASE AGAIN FROM THE SOUTH-SOUTHWEST ON FRIDAY WHICH MAY BRING OUR NEXT ROUND OF SEVERE WEATHER DUE TO PLENTY OF INSTABILITY IN PLACE. HARD TO SAY WHAT WILL BE IN STORE FOR US ON SATURDAY...BUT WITH SUCH HIGH DEWPOINTS REMAINING IN PLACE COMBINED WITH MORE SUBTLE WAVES MOVING THROUGH THE DIFFLUENT FLOW WE MAY END UP HAVING ANOTHER ROUND OF STRONG TO SEVERE STORMS. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 430 AM MDT THU JUN 4 2015 MEDIUM-RANGE MODEL GUIDANCE PROGS THE UPPER LOW CENTERED OVER NEVADA AND UTAH TO WEAKEN INTO AN OPEN WAVE AS IT CROSSES THE CENTRAL ROCKIES AND GREAT PLAINS THIS WEEKEND. UPPER LEVEL DIFFLUENCE COMBINED WITH PASSING WEAK DISTURBANCES AND MOIST CONVERGENT LOW LEVEL FLOW WILL KEEP SCATTERED SHOWERS AND TSTORMS IN THE FORECAST SATURDAY NIGHT THROUGH SUNDAY NIGHT. A BIT LESS CONVECTIVE COVERAGE EXPECTED MONDAY AS BETTER MOISTURE AND LIFT WILL BE SITUATED OVER COLORADO. A DRIER AND SOMEWHAT MORE STABLE AIR MASS RETURNS TUESDAY AND WEDNESDAY AS A UPPER RIDGE DOMINATES THE CWA. CANNOT COMPLETELY RULE OUT ISOLATED DIURNAL CONVECTION OVER THE SNOWY...SIERRA MADRE AND SOUTH LARAMIE RANGES AS WELL AS EASTERN WY INTO NORTHERN NE PANHANDLE. TEMPERATURES WILL WARM 3 TO 5 DEGREES EACH DAY WITH HIGHS IN THE 70S TO LOW 80S TUESDAY AND WEDNESDAY. IT WILL TURN SLIGHTLY COOLER THURSDAY FOLLOWING THE PASSAGE OF A WEAK PACIFIC FRONT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 338 AM MDT THU JUN 4 2015 AREAS OF LOW STRATUS AND FOG DEVELOPED EAST OF THE LARAMIE RANGE OVERNIGHT INCLUDING CHEYENNE. MVFR TO LIFR CONDITIONS WILL PERSIST THROUGH LATE MORNING BEFORE LIFTING. SHOWERS & TSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON THEN SPREAD EAST ONTO THE PLAINS THROUGH LATE AFTERNOON AND EARLY EVENING. OCCASIONAL MVFR CIGS AND VSBYS AS WELL AS GUSTY WINDS AND HAIL WILL ACCOMPANY THE THE STRONGER TSTORMS. LOW CLOUDS WILL REDEVELOP LATE THURSDAY NIGHT ACROSS THE PLAINS AS MOIST EASTERLY FLOW PREVAILS. && .FIRE WEATHER... ISSUED AT 338 AM MDT THU JUN 4 2015 SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL RESULT IN MOIST SOIL CONDITIONS WHICH WILL SUPPRESS ANY FIRE STARTS OR WILDFIRE BEHAVIOR. THESE SATURATED SOILS WILL ALSO ALLOW FOR THE GREEN-UP CONDITIONS TO CONTINUE. && .HYDROLOGY... ISSUED AT 338 AM MDT THU JUN 4 2015 TORRENTIAL RAINFALL ACROSS SOUTHERN NIOBRARA COUNTY LAST NIGHT PRODUCED FLASH FLOODING. RADAR ESTIMATES 4 TO 6 INCHES FELL IN 2 TO 3 HOURS WITH A FLOOD WAVE PUSHING ALONG THE NIOBRARA RIVER DOWNSTREAM. LAW ENFORCEMENT OFFICIALS EVACUATED RESIDENTS ALONG THE RIVER NEAR MANVILLE. MEANWHILE...THE LARAMIE RIVER NEAR FORT LARAMIE AND AT LARAMIE AS WELL AS THE UPPER NORTH PLATTE RIVER AT SARATOGA WILL CONTINUE TO DEAL WITH HIGH WATER LEVELS DUE TO SNOWMELT RUNOFF...RAINFALL AND RESERVOIR RELEASES. ALONG THE LOWER NORTH PLATTE...HENRY NE WILL FLUCTUATE BETWEEN 5.2 AND 5.4 FEET TODAY THEN SLOWLY FALL TO 5 FEET THIS WEEKEND. MITCHELL NE WILL FALL SLOWLY FROM 8.4 FEET BUT REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT. THESE FORECASTS ARE SUBJECT TO CHANGE GIVEN THE ADDITIONAL RAINFALL AND RELEASES FROM THE GLENDO AND GUERNSEY RESERVOIRS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...REC HYDROLOGY...MAJ
Hazardous weather outlook, Jun 4, 4:48 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 448 AM MDT THU JUN 4 2015 WYZ101>119-051100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 448 AM MDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH THE WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE OF BECOMING STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND THIS EVENING. NEZ002-003-019>021-054-055-095-096-051100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 448 AM MDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME OF THESE STORMS BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL GENERALLY MOVE FROM WEST TO EAST AT SPEEDS OF 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR MORE THUNDERSTORMS IS EXPECTED TO LINGER THROUGH THE WEEKEND. SOME OF THESE STORMS WILL ONCE AGAIN HAVE THE CHANCE OF BECOMING STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE TODAY AND THIS EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND THIS EVENING.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:48 PM MDT | Special Weather Statement | CYS | Platte | 27 min |
| Jun 3, 6:52 PM MDT | Special Weather Statement | CYS | Converse | 23 min |
| Jun 3, 7:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jun 3, 7:14 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jun 3, 7:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 3, 7:36 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 3, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 36 min |
| Jun 3, 7:58 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Jun 3, 8:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 42 min |
| Jun 3, 8:25 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
| Jun 3, 8:43 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 47 min |
| Jun 3, 9:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jun 3, 9:34 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 41 min |
| Jun 3, 10:06 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 3, 10:15 PM MDT | Flash Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 4 hr |
| Jun 3, 10:16 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 44 min |
| Jun 3, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 46 min |
| Jun 3, 11:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jun 3, 11:46 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jun 4, 12:05 AM MDT | Flash Flood Warning | CYS | Niobrara | 3 hr |
| Jun 4, 12:09 AM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jun 4, 12:47 AM MDT | Special Weather Statement | CYS | Niobrara | 43 min |
| Jun 4, 2:16 AM MDT | Flash Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 3 hr |
| Jun 4, 3:00 AM MDT | Flash Flood Warning | CYS | Niobrara | 6 hr |
| Jun 4, 5:21 AM MDT | Areal Flood Warning | CYS | Converse, Goshen, Niobrara, Platte | 6 hr |
| Jun 4, 11:17 AM MDT | Areal Flood Advisory | CYS | Niobrara | 4 hr |
| Jun 4, 11:50 AM MDT | Flash Flood Warning | CYS | Niobrara | 4 hr |
| Jun 4, 1:26 PM MDT | Special Weather Statement | CYS | Niobrara | 49 min |
| Jun 4, 1:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 4, 2:16 PM MDT | Special Weather Statement | CYS | Niobrara | 44 min |
| Jun 4, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 4, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 41 min |
| Jun 4, 2:49 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jun 4, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 48 min |
| Jun 4, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 4, 3:47 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jun 4, 4:00 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 30 min |
| Jun 4, 4:18 PM MDT | Areal Flood Advisory | CYS | Niobrara | 12 hr |
| Jun 4, 4:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 4, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 48 min |
| Jun 4, 5:17 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 43 min |
| Jun 4, 5:29 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jun 4, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
| Jun 4, 5:57 PM MDT | Flash Flood Warning | CYS | Platte | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.